Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 68, NWS Northern Indiana

October 16, 2017

NWS Northern Indiana issued this small craft advisory at Oct 16, 2017, 10:07 PM EDT. It took effect at Oct 17, 2017, 8:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 10:07 PM EDT (02:07 UTC)
In effect from
Oct 17, 2017, 8:00 AM EDT
Expired
Oct 17, 2017, 5:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

567 
WHUS73 KIWX 170207
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT MON OCT 16 2017

LMZ043-046-171015-
/O.NEW.KIWX.SC.Y.0068.171017T1200Z-171017T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT
TUESDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES...BUILDING TO 4 TO 7 FEET THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
906 
WHUS73 KIWX 170740
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 AM EDT TUE OCT 17 2017

LMZ043-046-171630-
/O.CON.KIWX.SC.Y.0068.171017T1200Z-171017T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
340 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WINDS...SOUTHWEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
729 
WHUS73 KIWX 171452
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EDT TUE OCT 17 2017

LMZ043-046-172100-
/O.CON.KIWX.SC.Y.0068.000000T0000Z-171017T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 AM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
095 
WHUS73 KIWX 172118
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT TUE OCT 17 2017

LMZ043-046-172230-
/O.EXP.KIWX.SC.Y.0068.000000T0000Z-171017T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
518 PM EDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 7:25 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 16, 7:25 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
725 PM EDT Mon Oct 16 2017

.SYNOPSIS...
Issued at 724 PM EDT Mon Oct 16 2017

High pressure will dominate the weather pattern this week with a
warming trend and dry conditions. High temperatures will rise into
the 60s Tuesday and continue into the 70s by mid to late week.
Low temperatures Tuesday morning will be in the upper 30s to lower
40s. Patchy frost is possible in sheltered areas where winds
become calm. The next chance for measurable rainfall will not
arrive until Saturday night or Sunday.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 307 PM EDT Mon Oct 16 2017

A few sprinkles showing up this afternoon with weak flow still off
lake along with weak cyclonic flow in northeast. These should
dissipate quickly late this afternoon and evening followed by
clear skies and light winds. With high pressure to our south a
weak gradient does look to keep sfc winds in the 3-5 knot range
overnight with a slight increase toward daybreak. This will
hopefully preclude frost formation but expect any outlying and
sheltered areas could see some patchy frost.

Dry and mild Tuesday with high pressure dominating.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 307 PM EDT Mon Oct 16 2017

Gradient with high pressure to our south will keep daytime winds
in the 10 to 15 knot range this week but skies to be mostly clear
and no impactful weather. Temps will slowly climb into the 70s,
well above normal. Next chance for rainfall looks to be late
Saturday night and Sunday. Blends yield likely pops and basically
for purpose of consistency among neighbors have stayed with these
values. However...approaching front to likely encounter staunch
ridge and models probably overdone or off on timing so expect
some temporal adjustments later this week to grids and pcpn
chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 721 PM EDT Mon Oct 16 2017

High pressure at surface through the Ohio Valley through the
forecast period will result in a dry subsident airmass to assure
VFR conditions through the forecast period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 16, 4:07 AM EDT, 18 hours before
Hazardous Weather Outlook
National Weather Service Northern Indiana
407 AM EDT Mon Oct 16 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-170815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
407 AM EDT Mon Oct 16 2017 /307 AM CDT Mon Oct 16 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-170815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 AM EDT Mon Oct 16 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

MCD

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.